Algebraic & Geometric Topology

Tits rigidity of $\mathrm{CAT}(0)$ group boundaries

Khek Chao and Eric Swenson

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We define Tits rigidity for visual boundaries of CAT(0) groups, and prove that the join of two Cantor sets and its suspension are Tits rigid.

Article information

Algebr. Geom. Topol., Volume 15, Number 1 (2015), 429-444.

Received: 13 March 2014
Revised: 17 July 2014
Accepted: 19 August 2014
First available in Project Euclid: 16 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C23: Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces
Secondary: 20F67: Hyperbolic groups and nonpositively curved groups 51F99: None of the above, but in this section



Chao, Khek; Swenson, Eric. Tits rigidity of $\mathrm{CAT}(0)$ group boundaries. Algebr. Geom. Topol. 15 (2015), no. 1, 429--444. doi:10.2140/agt.2015.15.429.

Export citation


  • W Ballmann, Lectures on spaces of nonpositive curvature, DMV Seminar 25, Birkhäuser, Basel (1995)
  • M,R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundl. Math. Wissen. 319, Springer, Berlin (1999)
  • J,W Cannon, Shrinking cell-like decompositions of manifolds: Codimension three, Ann. Math. 110 (1979) 83–112
  • K,L,H Chao, $\rm CAT(0)$ spaces with boundary the join of two Cantor sets, Algebr. Geom. Topol. 14 (2014) 1107–1122
  • C,B Croke, B Kleiner, Spaces with nonpositive curvature and their ideal boundaries, Topology 39 (2000) 549–556
  • D,P Guralnik, E,L Swenson, A `transversal' for minimal invariant sets in the boundary of a $\rm {CAT}(0)$ group, Trans. Amer. Math. Soc. 365 (2013) 3069–3095
  • W Hurewicz, H Wallman, Dimension theory, Princeton Mathematical Series 4, Princeton Univ. Press (1941)
  • R,L Moore, Concerning the cut-points of continuous curves and of other closed and connected point-sets, Proc. Natl. Acad. Sci. USA 9 (1923) 101–106
  • P Papasoglu, E Swenson, Boundaries and JSJ decompositions of $\rm {CAT}(0)$ groups, Geom. Funct. Anal. 19 (2009) 559–590
  • K,E Ruane, Dynamics of the action of a ${\rm CAT}(0)$ group on the boundary, Geom. Dedicata 84 (2001) 81–99
  • K Ruane, $\rm CAT(0)$ groups with specified boundary, Algebr. Geom. Topol. 6 (2006) 633–649
  • E,L Swenson, A cut point theorem for ${\rm CAT}(0)$ groups, J. Differential Geom. 53 (1999) 327–358